Doctor insights on:
A common human skin disease characterized by areas of scaly red skin (seborrhea) with blackheads/whiteheads (comedones) , pinheads (papules), large papules (nodules), pimples & possibly scarring. Occurs mostly on face, upper chest & back. Treated with benzoyl peroxide, salicylic ...Read more
Since my hormone disorders my skin become fill of acne and large painful acne and becoming dry and coarse texture is there a connection between them?
Skin acne on face and back/or chest is caused by hormonal disorder? What can be done, if it is so?
Depressed scars: Inflammatory acne with cysts can cause depression of skin as ice picks, rolling scars or irregular indentations. In some cases on chest back and even on face tbere may be raised scar tissue. Treatment can include dermal fillers such as artefill, subcison or scar release, and fractionated co2 or erbium laser to improve appearance of scars. Repeated sessions can achieve over 50% improvement. ...Read moreSee 1 more doctor answer
I was prescribed magnesium for migraines yet I also take verapamil for a heart disorder I get worst headaches and bad acne is this from the Magnesium?
Doubtful: This is an understandable question since your headaches worsened. Much more likely is that the magnesium and verapamil aren't the right meds for YOU to prevent YOUR migraines. Are you overusing analgesics? Are you avoiding your triggers and optimizing lifestyle contributors? Maybe you need a better, stronger migraine prevention med. Feel free to consult me! ...Read more
Will herbal supplements lower the effectiveness of birth control? I am on this herbal supplement called bell product #60 for skin disorders for my acne and I am starting birth control this weekend. Just wondering if i can continue taking the herbal supple
Many : Many of the studies looking at herb-drug interactions are preliminary if available at all. I could not find any information about whether the herbs found in your supplement will effect the efficacy of your birth control. You should give your doctor a call to discuss your concerns. The safest thing to do would be to stop using the supplement. Good news, though. Birth control pills are often a very effective treatment for acne - so your skin may improve on the birth control pills even without the supplement. If after taking the birth control pills for a few months, you are still not satisfied with your skin, talk to your doctor about prescription acne treatments. These have been studied rigorously and their safety profiles and interaction profiles are well known. ...Read moreSee 1 more doctor answer
I take 50mg bid of lamotrigine for primary generalized seizure disorder. I am to start 25mg/day of spironolactone for acne. Will these meds interact?
No drug/drug: No drug-drug interactions are reported for this drug combination. ...Read more
3 weeks ago i broke out on my face with red, dry patches of skin. Mainly under nose and around my mouth. What is it? 49 female. Hardly ever had acne and no history of skin disorders. It started out like a rash with pimples. The bumps are gone but the
See your doctor: Contact dermatitis presents the way you described and can be a result of your skin being sensitized to a cream, soap, preservative, pillow fabric etc. There are other potential diagnoses which will require an exam by a dermatologist to rule out other inflammatory skin conditions which can be treated with the right medication. ...Read moreSee 1 more doctor answer
How to get complete control over acne. It has been 4 years now, that i'm engaged in this particular disease.
Next options: I understand that a macrolide antibiotic has not been altogether successful. A conservative option would be to add topical Clindamycin and switch the systemic antibiotic to tetracycline 500 2x/day. The other is to talk seriously about a trial of accutane. It's not cheap, not pleasant, and not risk-free. Every man i know who's had to use it has been glad. Best wishes. ...Read more
How can I break away from my body dismorphic dissorder? I pick at acne and obsess over my weight and can't leave the house. I need advice.
Emotional help: The very fact that you have some awareness of this condition is a positive step in the right direction. Ultimately you will benefit from psychological counseling, preferably by one who has had plenty of experience and success in this area. It is truly ironic how this condition so frequently affects people who are otherwise perceived by others as exceptionally beautiful. :). ...Read more